MAUDE Adverse Event Report: OSCOR INC ABIOMED 14F INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER

OSCOR INC ABIOMED 14F INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER
Model Number 0052-3014
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Myocardial Infarction (1969)
Date of Event 10/12/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
Conclusion not yet available-evaluation in progress.This initial mdr is being submitted to meet our requirements of reporting.A follow-up will be submitted as soon as the investigation is complete.
 
Event or Problem Description
Case information: (b)(6) year old male with stemi brought to the hospital.Femoral angiogram performed prior to sheath insertion showing sufficient vessel size.The 14 fr oscor introducer sheath was inserted in the rfa.Iliac dissection was noted post sheath insertion with angiogram.Impella insertion was aborted.The patient did not survive.The sheath was taken away with patient and could not be retrieved.We will not be receiving this product back, so this will be all the information we will be getting regarding the case.
 
Additional Manufacturer Narrative
The device will not be returned for analysis.The clinical team did not attribute the death to the device.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity and no new failure mode identified.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type.Quality assurance procedure (abiomed introducer sheath) in-process & final inspection: device is tested one hundred percent for cap and seal inspection, a leak test is perform according to procedure, also an occlusion test is perform.Sideport with valve assembly samples are randomly selected for visual inspection: with the naked eye, inspect sideport assembly for excessive glue.Smeared glue to the sideport assembly is not acceptable.Verify the sideport tube is properly bonded to hub and stopcock valve by gently tugging on both joints.Note: if one part fails, one hundred percent inspection of the lot for bond integrity of sideport tube to hub and stopcock valve is required.Instructions for use (ifu), abiomed adelante s2 - hemoslaticp peel away & sideport.Under precaution: aspiration and saline flushing of the sheath, dilator, and valve should be performed to help minimize the potential for air embolism and clot formation.Aspirate all air from the sheath valve assembly by using a syringe connected to the sideport.Flush the sheath with 5 cc of saline immediately before peeling the sheath away in order to minimize back bleeding.

Brand Name
ABIOMED 14F INTRODUCER KIT FOR IMPELLA
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC
3816 desoto blvd
palm harbor FL 34683 1816
MDR Report Key6948640
Report Number1035166-2017-00087
Device Sequence Number1141183
Product Code DYB
UDI-Device Identifier00813502011562
UDI-Public00813502011562
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/01/2020
Device Model Number0052-3014
Device Catalogue Number0052-3014
Device Lot NumberC1-13369
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/12/2017
Supplement Date Received by Manufacturer10/12/2017
Initial Report FDA Received Date10/13/2017
Supplement Report FDA Received Date03/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age64 YR